MAUDE Adverse Event Report: K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE 4.0X18 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE 4.0X18 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-04018DA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 11/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Remains implanted.
 
Event or Problem Description
Physician reported that 2 ozark view self-starting, variable screws; size ø4.0x18 mm fractured 1-3 months post-operatively.The device remains implanted and revision surgery has not been scheduled at this time.This report captures the first of the two screws.
 
Additional Manufacturer Narrative
B.1.: updated from 'product problem' to 'adverse event and product problem.' b.5.: updated to reflect revision surgery has occurred.H.1.: updated from 'malfunction' to 'serious injury.'.
 
Event or Problem Description
Physician reported that 2 ozark view self-starting, variable screws; size ø4.0x18 mm backed out 1-3 months post-operatively.Revision surgery has occurred.This report captures the first of the two screws.
 
Additional Manufacturer Narrative
B.5.: updated to reflect patient fusion.H.3: corrected to 'hospital retained device'.Functional inspection, dimensional inspection, and material analysis were unable to be performed as the device was not available for evaluation.However, a radiographic image provided and both screws were found to have been fractured at the caudal-most level of the construct.The construct was composed of a two (2) level plate and six (6) screws.A review of the device and complaint history records could not be performed as a valid lot code was not identified.It is not clear what caused the screws to fracture, although it is possible that factors such as pseudoarthrosis contributed to the issue.Although it was reported that fusion had been achieved, it is not clear if fusion was properly achieved since the construct was reported to have been broken two (2) months after surgery.Ultimately, no root cause for the failure could be determined based on the available information.H3 other text : hospital retained device.
 
Event or Problem Description
Physician reported that 2 ozark view self-starting, variable screws; size ø4.0x18 mm backed out 1-3 months post-operatively.The patient fused and revision surgery was performed.This report captures the first of the two screws.
 
Additional Manufacturer Narrative
Correction was made to b2 from 'blank' to 'required intervention to prevent permanent impairment/damage (devices).'.
 
Event or Problem Description

Brand Name
SELF-STARTING, VARIABLE SCREW; SIZE 4.0X18 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9759409
Report Number3004774118-2020-00021
Device Sequence Number2456875
Product Code KWQ
UDI-Device Identifier10888857393400
UDI-Public10888857393400
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-04018DA
Device Catalogue Number8801-04018DA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer03/02/2020
09/29/2020
10/29/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/30/2020
10/27/2020
11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;